MAUDE Adverse Event Report: CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

CONCORD MANUFACTURING UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED); SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Model Number 180111
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Convulsion/Seizure (4406)
Date of Event 07/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.  clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler and the adverse event of a seizure.In the absence of a confirmed source from a medical professional, the root cause of the patient¿s seizure remains unknown.Seizure activity is a known occurrence for the esrd population in the form of an acute episodic seizure and/or patients who develop chronic kidney disease through the course of preexisting epilepsy (1).Due to the limited information obtained for this patient¿s seizure during a pd treatment, the liberty cycler cannot be excluded as a potential source or contributor to this adverse event.Based on the available information, there is no specific allegation or objective evidence indicating a fresenius device(s) or product(s) deficiency or malfunction, caused or contributed to the patient¿s adverse event.
 
Event or Problem Description
It was reported a peritoneal dialysis (pd) patient was taken to the emergency room after experiencing a seizure during treatment.The liberty cycler utilized for the treatment was registered to a fresenius acute facility, however, details on the health care provider, patient, and location of the event were not reported.It is unknown if the patient owns fresenius pd products.There was no allegation that the hospitalization was related to the use of a fresenius device, drug, or product.Multiple attempts were made to acquire additional information, however, a response was not received.
 
Additional Manufacturer Narrative
Plant investigation: no parts were returned to the manufacturer for physical evaluation.A records review was performed on the reported serial number.An investigation of the device manufacturing records was conducted by the manufacturer.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.The investigation into the cause of the reported problem was not able to be confirmed.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: g1 additional information: d9, h3 plant investigation: the actual device was returned to the manufacturer.No physical damage was noted during an external visual inspection.There was dried fluid within the cassette compartment.There were no particulates within the cassette area.There were no burrs or sharp edges in the cassette area that could have punctured the cassette membrane.The cycler underwent and passed a system air leak test and valve actuation test.A mushroom head check passed.An internal visual inspection of the returned cycler was performed.There were visual indications of dried fluid under the pump assembly on the bottom cover.The cause of the observed dried fluid could not be determined.There were no other visual discrepancies observed during the internal inspection.A review of the device manufacturing records was conducted and there were no deviations or non-conformances during the manufacturing process.In addition, a device history record (dhr) review was performed and verified that the results of the in-progress and final quality control (qc) testing met all requirements.Upon completion of the evaluation, there was no problem detected.
 
Event or Problem Description

Brand Name
UL LIBERTY CYCLER ASSEMBLY(NON-VALUATED)
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key12341598
Report Number2937457-2021-01731
Device Sequence Number4418481
Product Code FKX
UDI-Device Identifier00840861100972
UDI-Public00840861100972
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number180111
Device Catalogue NumberRTLR180111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Initial Date Received by Manufacturer 07/31/2021
Supplement Date Received by Manufacturer08/31/2021
02/07/2023
Initial Report FDA Received Date08/19/2021
Supplement Report FDA Received Date09/15/2021
02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; DELFLEX PD FLUID; DELFLEX PD FLUID; LIBERTY CYCLER SET; LIBERTY CYCLER SET; LIBERTY CYCLER SET; DELFLEX PD FLUID; LIBERTY CYCLER SET
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown